Citalopram for anxiety side effects

Common Questions and Answers about Citalopram for anxiety side effects

celexa

Avatar m tn I take this for general anxiety with excellent results. You don't have all the side effects with this type of medication compared to an antidepressant. I think you will find that you're going to feel much better! Take care.
695983 tn?1242777724 Ive been on them since December but the side effects are just starting now. I would be really greatful for your help, the depression is still there and im not sure what the tablets are doing for me, but the Doctors says i have to stay on them. Thank you for your help.
769503 tn?1238499921 I'm currently on it. What dosage does the doctor have him at? I've been on and off medications like this since my teens (I'm currently 32) and with every new drug they always tell me the potential side effects. It always threw me into the mode of "why am I taking these??" and started to worry about side effects. I don't know why it took me so long to understand this but the key word is "potential" side effects.
581954 tn?1223395096 I am not experiencing any bad side effects, except for some constipation the first week, which seems to have lessened now. Google it and you will see a bunch of side effects, like all drugs, just remember that not everyone gets them.
Avatar f tn Hi just wondering if anybody is/has been prescribed citalopram for anxiety and how they got on with it?
Avatar m tn Of course there are other mild side-effects, but this drug may work well for you. It's worth discussing it with your doctor. Lexapro is one of the faster acting antidepressants. I am told that it only takes about 2-2 1/2 weeks to start seeing improvement of depression while most of the others can be up to 4 to 6 weeks. Whatever you decide to take, I wish you better health and some peace from these anxiety attacks. Been there...so I totally understand. I hope the best for you, dear.
Avatar n tn I stopped taking citalopram terrible side effects right side of body tingles and numbness neck aches I hope nobody goes through what ive been through with this medication
1767754 tn?1313877484 It came back positive for bppv, but the doc also said it showed some CNS stuff. I wondered if this was the case for you or for anyone else taking citalopram--if it can cause nerve stuff.
1110049 tn?1409405744 It's a lot like Lexapro, but for me the side effects are actually fewer but of the same nature. But since neither worked for me well, and since my current problem isn't the usual, I can't tell you how it would have worked when I just had phobias.
Avatar f tn hi, i started on this medication for anxiety and depression, it will be 14 days tom, am i suppose to feel anything as of yet as i dont feel any different, in fact feeling really panicky now, im still not sleeping, get 2 hours a night, feeling exhausted in the day, just want to sit down all day long, and do nothing, im still thinking about my breathing, i thought the tablets might help, but they havent, im on 20mg a day, should i ask the doctor to up them, i have had no side effects apart from th
Avatar f tn She said she would make note of my comment that it might be used for anxiety too! I assume the drug trials were just for depression but all the docs I talked to said dep and anxiety go hand in hand so Celexa is also a good choice to hit your problem.
671285 tn?1292663761 Many of the symptoms you experienced are potential side effects of Celexa (aka Citalopram), namely agitation, anxiety, fatigue, drowsiness, sweating, and panic. There is no question that you did the right thing in immediately notifying your doctor of these side effects and I'm glad you did. While it is unfortunate that your experience with Celexa was a negative one, it is important not to generalize your experience to all antidepressants.
Avatar f tn I know you can get side effects but surely these are too much? Iv had citalopram in the past for depression and don’t remember feeling like this.
Avatar f tn Hello everyone I started having severe anxiety attacks two month ago, though I have suffered with anxiety my whole life. I have been on Citalopram for four days now and the side effects seems to be increasing. I am on a small dose, one quarter of a 20 mg tablet. I am suppose to go up to one half of a 20 mg tab today but am afraid to. I am jittery, have headaches, am groggy but panic when I try to sleep, have heat flashes through my upper body, my eyes feels strange...the list goes on.
Avatar n tn My mother has never taken meds before her 75th birthday. I don't want her taking this med with the side effects or with her being sleepy all day. My father has alcoholic dementia and my mother needs to be ther for him. Is there an alternative med to help her with her depression?
1139187 tn?1355710247 I have been on Citolopram for 3 1/2 years, and never had any side effects at all. I work while taking this and deal with a lot of numbers crunching which requires that I be functional and clear minded. I have seen no reason not to take it. I hope you experience the same. Good luck and take care.
384099 tn?1226447029 I was initially EXTREMELY against medication because I was scared to take it, but to be honest I get more side effects by taking a non prescription anti-histamine like Claritan. Also, I believe there is no 'magic pill' to cure you of this....I look at it as a useful tool as you seek knowledge about your anxiety with a therapist. Gaining the long term knowledge is key to breaking out of the cycle in my experience with this.
Avatar f tn Hello, My doc has me starting citalopram for severe anxiety attacks. She has me on one quarter of a 20 mg tab for four days, then a half tab for four, three quarters for four days and finally a full twenty. Has anyone else started like this? The doc wanted to help me with side effects since I am very sensitive in the stomach. Will starting this slower make the theraputic effects take longer to show. I am desperate to feel normal again. I am on .25 of xanax to help with the transition.
Avatar n tn Many of us have had to supplement with xanax or klonopin in the beginning due to the anxiety side effects so know that you are not alone. If you think you can get away without the benzo, try not to take it so that you can really see if progress is being made with the citalopram.
Avatar f tn Psychiatrist proposes nortriptyline, but I am afraid for weight. Isn't there another which hasnot this side effect? Thanks for ideas to consider.
Avatar f tn I also take Citalopram, but find I have that sensation with breakthrough anxiety. I am experiencing this since last week. I have been taking Citalopram for about 12 years.
323100 tn?1194288647 I am on 50 mg of citalopram daily for anxiety and deppresion but about eight weeks ago started to suffer from a headache after coughing hard , the pain is in the left side of my head and hurt more when I coughed or crouched down.
Avatar f tn I just saw a new doctor and he believes the Citalopram is causing my weight gain. I have been on it for about 18 months. I am now taking half a pill of Citalopram in order to wean myself off of it. My doctor then prescribed me Bupropion HCL (take twice a day). He says that should help with weight loss. Has anyone had good experiences with Bupropion? Did you gain weight on Citalopram? Thanks!!!
Avatar n tn Hi, im on citalopram at the moment, i have been on for one week on 10mg, tomorrow i am suppose to go onto 20mg but i am worrying about doing this because for the past week i have felt VERY ill on it, i have been sleeping most the day, had dizzy spells and last night had the worse headache i have ever had i felt like my head was going to explode, i was crying and rocking and was just praying for it to end, i got told by my doctor that the only side effects i would experiance would maybe be increa
Avatar f tn I guess I was having anxiety.. The doctor had told me that the meds might show some side effects for a couple of days.. I was ok once I stood under shower, and let myself cool down. Are the dosage prescribed for me normal? I am afraid if I get addicted to them, because my doctor has asked me to return after two weeks. Will I stop functioning if I don't take these medicines in the future?
2217782 tn?1394367572 Recently my mum has been really getting on my case about my meds, that I should get off them and that they are responsible for my weight gain - a touchy subject for me since I suffer from EDs. I know that the side effects of both Wellbutrin and Citalopram are weight loss so I don't really see what she's getting at, especially when my Citalopram addresses my anxiety which is pretty important.
Avatar m tn While this drug isn't as known for it, some drugs such as Paxil are well known for not working again after stopping. As you age, they can also have side effects that are different, because you're different. But here's a theory, though I have no idea if it's applicable to you or not. You don't say what you were "self-medicating" with but I'm assuming you mean you took some kind of recreational drug.
Avatar f tn ive been taking asacol 800mg for collitus im also on omeprazole 20mg,calcium,magnesium with vitamin D3 and due to severe panic attacks been on citalopram 20 mg for just under one week im constantly light headed and my panic attacks are not much better ...am I taking to many mg of medication? SHOULD i STOP TAKING SOMEThING??
Avatar f tn I was reading a posting on the anxiety forum as I also get anxiety alongside continuous sinus tachycardia (for which I don't know the cause and have had all the tests the Dr can think of blood wise and cardio wise).